Effexor XR User Reviews

Effexor XR - User Reviews

Effexor XR User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Effexor XR sorted by most helpful. Patient Discussions FAQs


Comment from: 45-54 (Patient) Published: May 24

I was prescribed Effexor xr by me PCP. I had some improvement but it didn't seem to change much of my symptoms. I finally got in to see a Psychiatrist and he changed my medication, adjusting to lower the Effexor and increasing the new medication. The first reduction from 225mg down to 150mg caused me horrible mental distress and many other problems. The worst was extreme rage which I had to be prescribed another medication for it because I could not control my anger and could not tolerate any kind of emotions I had. Until my Psychiatrist talked to me and I understood it was the medication, I knew I was in for a hard time. It's been 3 months backing off and I'm just now at 75mg this week and have another 6 weeks to go before I can try staying off the Effexor. I think this medication can be helpful for a lot of permanent problems, but I think it's a catch all pill the PCPs prescribe because it's supposed to cover so many problems. I would recommend going to a Psychiatrist to be diagnosed and get on the proper medication the first time. I'll never let a regular doctor diagnose my mental state again. I could have easily not continued my life because I couldn't handle the withdrawals until the Psych DR. put me on the medication to keep the rage under control. Most people I talk to that have taken this medicine have gotten off it because the unbearable problems it causes.

Related Reading: Effexor xr | Effexor

Comment from: Healed4good, 35-44 Female on Treatment for 1-2 years (Patient) Published: February 12

Treatment wasn't bad...until I decided to go off of it. I was given a heavy dose 300 mg/day. On it for ~18 months. Started to reduce the dosage and what I call 'neurochemelectrical discharges' started zapping my brain. It was tolerable and expected. Kept reducing the dosage slowly as directed. Finally made it down to 37.5mg/1x day and the 'neurochemeletrical' circus was raging...but slightly tolerable. Went totally off and felt like I was back in college having the worst psychadelic experience of my life. Called the Dr. and picked up two more titration packets with the 37.5s and eased them back in and then started staggering them every other day and longer. My brain finally settled down a little. I was ready to stop again, and did so. I was still seeing (and mostly feeling...tracers) but they were tolerable. I was off for 8 days...yes 8 (eight, 7+1, etc.) so it was out of my system but the psychadelic party was still going. I broke down and took a 75mg capsule I had...just in case... Bottom line. THIS STUFF IS REALLY, REALLY DIFFICULT TO GET OFF OF! Please consider this if your Dr. suggests it. Believe me, I know how bad things may seem, but please consider all options. I now have to start the original (or generic) Effexor at 25 mg for 7 days and then split them to 12.5 mg for 7 days. I am pretty tough (now anyway...) by most standards but this (withdrawl) is, in my opinion, worse than depression. I know how to take care of that now without meds. Just please look into it before getting on it.

Related Reading: depression

Published: September 18

Coming off of this drug is like being addicted to heroine!! DO NOT TAKE THIS!!!!!!!! the dizzy spells, crying spells, nausea, confusion, weird dreams, ect. you name it! i would rather be depressed then go through this!!!

Comment from: Jessie, 19-24 on Treatment for 2-5 years Published: October 08

I had a horrible time while I was on this medication. My PCP put me on this right before I left home for college. She thought the stress I was going through was related to depression but the fact was I was scared to move 15 hours away to go to school. I was on this medication for 2 years and if I missed a single dose, I would feel the withdrawal symptoms immediately. I would have trouble walking, very unsteady (like I was 80 years old), extreme sensitivity to light and sound, nausea, weakness, tired all the time. When I tried to stop taking the medication, I couldn't go more than 2 days even with 37.5 mg. Finally, I just had to deal with the withdrawal symptoms and laid on a couch for a whole week until I was completely detoxed. It was the worst experience of my life...and the medicine did nothing to help my "depression". RESEARCH everything before you start taking something that you know nothing about. Don't trust your doctor just because they went to medical school.

Related Reading: stress

Comment from: LC, 35-44 on Treatment for 5-10 years (Patient) Published: September 19

This drug has saved my sanity. I have been on and off Effexor 3 or 4 times. If you do not go off of this drug slowly it can cause terrible side effects. If taken as the doctor prescribes, it is great.

Comment from: Frank, 35-44 Female on Treatment for 1-2 years Published: September 18

I started out with 37.5 mg as recommeded by my Doctor for a week. Then upped the dosage to 75mg as directed. After I would say 6 months I wanted to cut back down to the 37.5 dossage. I went off the charts. I went back to the 75mg, and since now I am at 150mg. I hope that someday I will not have to take this anymore, but at this time it seems unlikely.

Comment from: slushyboots, 25-34 on Treatment for 1-6 months (Patient) Published: November 06

I have been on effexor XR for a month and a half now, and have just adjusted my dosage from 75mg/day to 150mg/day, I have found it very easy to use, NO nausea/tremors, and only experienced slight headaches/trouble sleeping but I had that anyway. I am trying to be patient so that I can have relief from depression, and not worry about what the drug is doing to me. It affects EVERYONE DIFFERENTLY so please don't be scared of what others report about THEIR side effects. If you find it doesn't help keep your mood steady and positive, try something else like adding therapy or cognitive behavioural therapy to your 'arsenal of support' Do not go off effexor cold turkey, this is stated everywhere and many people ignore this warning, which causes problems. Warnings and directions are there for a reason and following the instructions can help you to have a more positive, healthy experience with anti-depressants. I hope this has been helpful for those of you considering effexor for depression/anxiety or whatever it may be for you, and know that ANY step toward getting help for yourself is a good one!! also, congrats for educating yourself first! good luck everyone.

Related Reading: tremors | anxiety


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Emotional Wellness

Get tips on therapy and treatment.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD